Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS Milwaukee, WI

July 3, 2007Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2007, 4:51 PM CDT for Marquette County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 4:51 PM CDT (21:51 UTC)
Expired
Jul 3, 2007, 5:45 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Marquette County, WI

The radar

The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 032151
SVRMKX
WIC077-032245-
/O.NEW.KMKX.SV.W.0030.070703T2151Z-070703T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF WESTFIELD...OR ABOUT 11 MILES EAST OF FRIENDSHIP...AND
  MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTELLO

LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916

$$

CRAVEN
2 follow-up statements
000 
WWUS53 KMKX 032204
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT TUE JUL 3 2007

WIC077-032245-
/O.CON.KMKX.SV.W.0030.000000T0000Z-070703T2245Z/
MARQUETTE-
503 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAWRENCE...OR ABOUT 12 MILES SOUTHEAST OF FRIENDSHIP...
MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OXFORD...SPRINGFIELD CORNERS...WESTFIELD...PACKWAUKEE...
HARRISVILLE...MONTELLO AND NESHKORO

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEAR CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916

$$

REM
000 
WWUS53 KMKX 032218
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT TUE JUL 3 2007

WIC077-032245-
/O.CON.KMKX.SV.W.0030.000000T0000Z-070703T2245Z/
MARQUETTE-
516 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE INITIAL
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...BUT ANOTHER
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH...WAS LOCATED 11 MILES WEST OF 
LAWRENCE...OR ABOUT 8 MILES SOUTH OF FRIENDSHIP...MOVING EAST AT 15 
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGFIELD 
CORNERS...PACKWAUKEE...HARRISVILLE...WESTFIELD...OXFORD...NESHKORO 
AND MONTELLO

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4398 8959 4375 8960 4376 8917 4399 8916

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 3, 3:05 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT TUE JUL 3 2007

.DISCUSSION...PRIMARY SHORT TERM FOCUS ON HEAVY RAINFALL TONIGHT
WITH CONVECTION THREAT WEDNESDAY AND THURSDAY.  EXPECT MCS OVER
EASTERN MINNESOTA TO SPREAD EAST TO SOUTHEAST ACROSS CENTRAL AND
PORTIONS OF SOUTHERN WISCONSIN THIS EVENING.  INCREASING PRESSURE
FALL AREA ACROSS CENTRAL WISCONSIN.  WIND PROFILER NETWORK ANALZYING
UPSTREAM SHORT WAVE TROUGH OVER CENTRAL MINNESOTA WHICH WAS OVER OR
24 HOURS AGO.  BOTH NAM AND WRF-20 CARRY WAVE ACROSS SRN WI
OVERNIGHT WHILE GFS APPEARS TO BE VERIFYING TOO FAR TO THE NORTH.
WITH PRECIPITABLE WATER VALUES 1.5 TO 2.0 AND ENHANCED UPPER LEVEL
FORCING TIED TO WEAKER LOW LEVELS...WL BUMP UP POPS TO UNQUALIFIED
LEVELS FOR THE OVERNIGHT HOURS.  PORTIONS OF FOND DU
LAC...WASHINGTON AND DODGE COUNTIES HAVE RECEIVED 2 TO 3.5 INCHES OF
RADAR ESTIMATED RAINFALL THIS AFTERNOON RESULTING IN MINOR
FLOODING.  WITH ELEVATED WARM FRONT EXPECTED TO LIE ACROSS AREA AND
THETA-E RIDGE LYING ACRS SRN WI THIS EVENING...WL WATCH THIS AREA
CLOSE FOR MORE SERIOUS FLOODING THIS EVENING...BUT FORGO FLASH FLOOD
WATCH FOR NOW AS MBE VELOCITIES INCREASE TO OVER 15KTS FROM RUC THIS
EVENING.

LINGERING Q-VECTOR CONVERGENCE MAY CAUSE SOME SHOWERS AND
THUNDERSTORMS TO REDEVELOP ACROSS AREA ON WEDNESDAY.  THINKING NAM
LIKELY DRYING LOW LEVELS TOO RAPIDLY...WITH DEWPOINTS LIKELY TO
REMAIN IN THE MIDDLE TO UPPER 60S.  HENCE LEANED ON MORE UNSTABLE
GFS GUIDANCE FOR WEDNESDAY.  LULL IN PRECIPITATION FOR WEDNESDAY
NIGHT.  HOPEFULLY ENOUGH BOUNDARY LAYER WIND TO PREVENT SIGNIFICANT
FOG FORMATION.  GFS NOT AS AGRESSIVE WITH LAST WEAK SHORT WAVE ON
THURSDAY BUT DUE TO UNCERTAINTY...LEFT SCHC POP WORDING IN BEFORE
SUBSIDENCE AND DRIER WEATHER SETTLES IN FOR FRIDAY.

FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...LONG
TERM GUIDANCE IN REASONABLE AGREEMENT INTO SATURDAY NIGHT...BUT THEN
IN CONSISTENCIES BECOME NOTICEABLE BEGINNING ON SUNDAY CONTINUING
INTO EARLY NEXT WEEK.  LAST SEVERAL RUNS OF GFS NOW SHOWING MORE
WEST TO NORTHWEST FLOW ALOFT WHICH ALLOWS WEAK FRONTAL BOUNDARY TO
SLIP JUST SOUTH OF WISCONSIN SUNDAY NIGHT AND REMAIN IN THE NRN IL
REGION INTO TUESDAY.  LATEST ECMWF AND CANADIAN ALSO HAVE CHANGED TO
THIS FASTER SOLUTION...WHILE UKMT STILL HANGING ON TO BOUNDARY ACRS
NRN WI INTO MONDAY.  HENCE EXTENDED GUIDANCE IN A STATE OF
TRANSITION AND CONFIDENCE LOWER FOR THESE LATER PERIODS OF FORECAST.
HPC USING A BLEND OF THE ECMWF/GFS ENSEMBLE AND CANADIAN VALID
12Z/09 WHICH AGREES WITH FASTER...MORE ZONAL SCENARIO.  IF THIS
VALIDATES...THEN POTENTIAL FOR MORE PERIODS OF SOAKING RAINS ACRS
SOUTHERN WISCONSIN.  ADDED SML POP TO SUNDAY OUTLOOK AS WEAK
BOUNDARY SLIPS INTO AREA...AND WILL PROBABLY EXTEND POPS INTO MONDAY
NIGHT AND POTENTIALLY TUESDAY...WITH COOLER TEMPERATURES THIS DAYS
DUE TO NE SFC FLOW.

GFS 500HPA 5 DAY MEANS SHOWING LITTLE CHANGE FROM PREVIOUS DAYS.
LARGE POSITIVE 125 METER ANOMOLY DEVELOPS OVER NW CONUS RESULTING IN
DOWNSTREAM WEAKER NEGATIVE ANOMOLY OVER ERN CONUS.  PERSISTENT
NORTHWEST FLOW ALOFT OVER WI AND UPPER MIDWEST FOR MUCH OF FORECAST
PERIOD INTO THE MIDDLE OF NEXT WEEK.  LARGE NEGATIVE ANOMOLY IN ERN
PACIFIC BEGINS TO BREAK DOWN LEADING TO WEAKER WESTERLY FLOW FOR OUR
AREA...TYPICAL FOR MID JULY.

&&

.AVIATION...LK FOR SCT TSRA THRU 12Z WED IN MID AND HIGH LVL MSTR
AND INSTBLTY. XPCT  GNRLY VFR CONDS THRU ARND 02Z WITH SCT MVFR
VSBYS AND CIGS IN TSRA. WDSPRD MVFR CIGS AND VSBYS FM 02-10Z IN
AREAS TSRA. CONDS IMPRV AFT 10Z TO VFR CONDS...BUT SCT SHRA AND
ISOLD -TSRA WL CONT TIL ARND 15Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

11/35
Hazardous weather outlook, Jul 3, 11:30 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT TUE JUL 3 2007

WIZ046-047-051-052-056>060-062>072-041000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1130 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON
AND ESPECIALLY TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE MAINLY OVER SOUTH
CENTRAL WISCONSIN. VERY HEAVY RAINS LIKELY WITH SOME STORMS. THE
AIRMASS WILL BECOME MORE UNSTABLE THIS AFTERNOON AND TONIGHT AHEAD
OF AN ADVANCING COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-041000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1130 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST LATE THIS
AFTERNOON AND ESPECIALLY TONIGHT WITH THE POTENTIAL FOR DAMAGING
WINDS AND LARGE HAIL. THE AIRMASS WILL BECOME MORE UNSTABLE THIS
AFTERNOON AND TONIGHT AHEAD OF AN ADVANCING COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN
SUNDAY NIGHT AND MONDAY.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 3, 12:29 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            WEST BEND               43.42N 88.18W
07/03/2007                   WASHINGTON         WI   TRAINED SPOTTER

            WATER 4 TO 6 INCHES DEEP AROUND THE FOUNDATION OF A
            HOUSE. STORM SEWERS BACKED UP WITH SOME WATER IN THE
            STREETS. REPORT FROM THE NORTH SIDE OF WEST BEND.

1215 PM     FLOOD            FOND DU LAC             43.78N 88.45W
07/03/2007                   FOND DU LAC        WI   LAW ENFORCEMENT

            VIADUCT ALONG HIGHWAY 41 JUST SOUTH OF FOND DU LAC WAS
            FLOODED. NUMEROUS ACCIDENTS REPORTED.

&&

LAMERS
Local storm report, Jul 3, 12:51 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       FOND DU LAC             43.78N 88.45W
07/03/2007  E1.75 INCH       FOND DU LAC        WI   LAW ENFORCEMENT

            VIADUCT ALONG HIGHWAY 41 JUST SOUTH OF FOND DU LAC WAS
            FLOODED. NUMEROUS ACCIDENTS REPORTED. RAINFALL ESTIMATE
            FROM WSR-88D.

1215 PM     HEAVY RAIN       WEST BEND               43.42N 88.18W
07/03/2007  E1.25 INCH       WASHINGTON         WI   TRAINED SPOTTER

            WATER 4 TO 6 INCHES DEEP AROUND THE FOUNDATION OF A
            HOUSE. STORM SEWERS BACKED UP WITH SOME WATER IN THE
            STREETS. REPORT FROM THE NORTH SIDE OF WEST BEND.
            RAINFALL ESTIMATE FROM WSR-88D.

&&

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:44 PM CDTFlash Flood WarningMKXMarquette3 hr
Jul 3, 5:45 PM CDTSevere Thunderstorm WarningMKXMarquette90 min
Jul 3, 6:29 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk76 min
Jul 3, 6:35 PM CDTSevere Thunderstorm WarningMKXGreen Lake55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.